Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Sep 2, 2016, 5:21 PM MDT for Bernalillo County, New Mexico. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2016, 5:21 PM MDT (23:21 UTC)
- Expired
- Sep 2, 2016, 5:30 PM MDT
- In force
- 9 min
- Issued by
- NWS Albuquerque, NM
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 8 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765
WWUS85 KABQ 022321
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT FRI SEP 2 2016
NMZ519-022330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
521 PM MDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BERNALILLO AND
SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 530 PM MDT...
AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VENTANA RANCH...OR 9 MILES SOUTHWEST OF RIO RANCHO...MOVING
EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ALBUQUERQUE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3530 10677 3510 10675 3510 10695 3524 10698
3524 10697
TIME...MOT...LOC 2320Z 259DEG 16KT 3519 10681
$$
GUYERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:45 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 2, 3:45 PM MDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 345 PM MDT FRI SEP 2 2016 .SYNOPSIS... Somewhat drier air aloft will be trying to make inroads from west to east across the state tonight into Saturday night. Still a pretty good chance for showers and storms will linger well into the night across a good portion of north and central New Mexico. Saturday should see fewer storms develop than today and Sunday fewer than Saturday. Winds will pick up at least a little Saturday compared to today and Sunday will bring a greater increase as stronger winds aloft partially mix down to the surface due to daytime heating. This increased breeziness should linger into at least Tuesday of next week. Some moisture may push northward back into the state Labor Day into Tuesday or Wednesday, increasing rain chances over northern and central New Mexico, but forecast models are still not in the best agreement with regards to exactly where the best rain chances will be. High temperatures will warm closer to seasonal normals through the weekend. && .DISCUSSION... Some spotty showers and thunderstorms will roll across north and central New Mexico well into the evening with north central through ne and south central through sw NM likely getting the most widespread activity, albeit more in the scattered than numerous coverage category. The next couple of days will likely bring some downturn in coverage as wsw to sw winds aloft drag a deeper layer of drying into the fcst area - isolated to scattered activity Saturday and isolated on Sunday. Aftn temps to trend up a bit most areas while nighttime lows likely to drop back a bit mainly west due in large measure to the lowering of dewpoints. Next week the GFS model, more so than the ECMWF at least across the nw half Mon through midweek, is wetting things up substantially, continuing the trend that was hinted at Fri. The latter is wetter primarily for the south and e central during this period, but then wets up the nw half more so than the GFS Thu into Fri. Thus some major discrepancies that lower confidence in where and how much precip develops for most of this next work week. The ECMWF is much stronger and much more north and east bound with a tropical system for late week, hence the greater wetting in the nw half. The models for the most part went from dry to much wetter for this week just ended and didn't completely get it right and so they have again for the upcoming week. So, unfortunately we will have to get a little closer in time to better reconcile next week's fcst. 43 && .FIRE WEATHER... Weak upper level wave and abundant low level moisture combining to generate a swath of showers and thunderstorms across much of western and northern New Mexico this afternoon. These showers and storms are forecast to move to the northeast through late afternoon and evening. Enough low level moisture remains in place Saturday for isolated activity central and east. Southerly breezes develop across the eastern plains Saturday. Sunday remains on track as the driest day of the next week. Southwest winds increase areawide Sunday afternoon as a lee surface trough strengthens across eastern Colorado. Temperatures will also rise above average for the first time in quite awhile Sunday. As a result, Haines values rise across northwest NM. GFS continues with idea of bringing low level moisture back up from the south on Labor Day. Showers and storms result across all but far western and far eastern areas Monday afternoon and evening. ECMWF continues to bring moisture slightly farther east, favoring the central mountain chain eastward. Deep remnant moisture from what is now Tropical Disturbance 1 southeast of Acapulco, Mexico continues to stream up Monday night and by Tuesday, forecast precipitable water values approach the 99th percentile for early September across much of the area. GFS and ECMWF are down right soggy for the majority of the area Tuesday and Tuesday night. Both models then dry things out rapidly mid-week. 43 && .AVIATION... 18Z TAF CYCLE A weak upper level wave will combine with plentiful low level moisture to produce widespread showers and thunderstorms this afternoon and evening. Favored area for numerous showers and thunderstorms will be across western New Mexico this afternoon and evening, especially across west-central to northwestern sections of the state. Brief heavy downpours will temporarily reduce ceilings and visibilities with the potential for gusty downburst winds. Patchy low clouds and perhaps fog will be possible again late tonight/early Saturday morning. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 58 86 57 85 / 40 20 10 0 Dulce........................... 50 79 49 79 / 50 30 20 10 Cuba............................ 51 79 51 79 / 40 20 20 10 Gallup.......................... 52 82 49 82 / 30 20 10 5 El Morro........................ 50 79 46 79 / 40 20 10 0 Grants.......................... 52 82 49 83 / 40 20 20 0 Quemado......................... 53 81 50 82 / 30 20 10 0 Glenwood........................ 62 86 60 88 / 20 20 10 0 Chama........................... 47 72 47 73 / 50 30 20 20 Los Alamos...................... 55 78 55 80 / 50 30 20 10 Pecos........................... 53 77 53 79 / 40 30 20 20 Cerro/Questa.................... 50 76 50 76 / 50 30 20 20 Red River....................... 44 67 45 67 / 40 30 20 20 Angel Fire...................... 44 74 44 73 / 40 30 20 20 Taos............................ 50 79 50 79 / 40 20 10 20 Mora............................ 51 75 52 76 / 40 30 20 20 Espanola........................ 59 82 56 85 / 30 20 10 5 Santa Fe........................ 56 79 55 80 / 40 20 20 20 Santa Fe Airport................ 56 82 56 84 / 40 20 10 10 Albuquerque Foothills........... 60 84 61 85 / 40 20 10 10 Albuquerque Heights............. 63 86 63 88 / 30 10 10 5 Albuquerque Valley.............. 61 87 60 90 / 30 10 10 5 Albuquerque West Mesa........... 61 87 61 89 / 30 10 10 0 Los Lunas....................... 62 87 61 90 / 30 10 10 5 Rio Rancho...................... 62 86 62 88 / 30 20 10 0 Socorro......................... 62 86 62 91 / 30 20 10 0 Sandia Park/Cedar Crest......... 55 80 56 81 / 50 30 10 10 Tijeras......................... 57 82 57 85 / 50 20 10 10 Moriarty/Estancia............... 55 83 53 83 / 40 20 20 10 Clines Corners.................. 54 79 54 81 / 40 30 20 20 Gran Quivira.................... 56 79 57 81 / 40 30 20 10 Carrizozo....................... 60 81 61 85 / 30 20 20 10 Ruidoso......................... 55 74 56 78 / 40 40 20 20 Capulin......................... 55 80 55 81 / 30 30 20 20 Raton........................... 55 84 54 84 / 40 20 20 20 Springer........................ 56 85 55 85 / 40 20 20 20 Las Vegas....................... 53 80 53 82 / 40 20 20 20 Clayton......................... 61 85 63 88 / 30 20 10 20 Roy............................. 58 82 59 84 / 30 20 20 20 Conchas......................... 64 87 63 90 / 30 20 20 20 Santa Rosa...................... 62 87 63 89 / 30 20 20 20 Tucumcari....................... 64 91 66 92 / 20 20 10 20 Clovis.......................... 62 86 63 89 / 20 20 10 20 Portales........................ 63 87 64 89 / 20 20 10 10 Fort Sumner..................... 64 86 64 89 / 30 20 10 20 Roswell......................... 65 88 65 92 / 30 20 10 20 Picacho......................... 60 82 60 85 / 30 30 20 20 Elk............................. 57 77 59 81 / 30 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 33
Hazardous weather outlook, Sep 2, 4:10 AM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 410 AM MDT FRI SEP 2 2016 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY- SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 410 AM MDT FRI SEP 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY SUBSEQUENT FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX.
In the hours before
Special weather statement, Sep 2, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT FRI SEP 2 2016
NMZ519-022330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
521 PM MDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BERNALILLO AND
SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 530 PM MDT...
AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VENTANA RANCH...OR 9 MILES SOUTHWEST OF RIO RANCHO...MOVING
EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ALBUQUERQUE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3530 10677 3510 10675 3510 10695 3524 10698
3524 10697
TIME...MOT...LOC 2320Z 259DEG 16KT 3519 10681
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:50 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 85 min |
| Sep 2, 1:25 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance | 80 min |
| Sep 2, 3:49 PM MDT | Areal Flood Advisory | ABQ | Socorro | 86 min |
| Sep 2, 5:37 PM MDT | Special Weather Statement | ABQ | Bernalillo | 23 min |
| Sep 2, 5:53 PM MDT | Special Weather Statement | ABQ | Colfax | 22 min |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.